Alert archive / California / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at May 1, 2018, 7:22 PM PDT for El Dorado County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2018, 7:22 PM PDT (02:22 UTC)
- Expired
- May 1, 2018, 7:45 PM PDT
- In force
- 23 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Dorado County, CA
The radar
The Sacramento radar (KDAX), 117 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WUUS56 KSTO 020222 SVRSTO CAC017-020245- /O.NEW.KSTO.SV.W.0004.180502T0222Z-180502T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Sacramento CA 722 PM PDT TUE MAY 1 2018 The National Weather Service in Sacramento has issued a * Severe Thunderstorm Warning for... Central El Dorado County in northern California... * Until 745 PM PDT * At 721 PM PDT, a severe thunderstorm was located over White Hall, or 9 miles southeast of Big Bend Summit, moving south-southwest at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... White Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3880 12041 3880 12032 3870 12032 3870 12043 TIME...MOT...LOC 0221Z 057DEG 5KT 3878 12038 HAIL...1.00IN WIND...<50MPH $$ RB
1 follow-up statement
199
WWUS56 KSTO 020244
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
744 PM PDT TUE MAY 1 2018
CAC017-020253-
/O.EXP.KSTO.SV.W.0004.000000T0000Z-180502T0245Z/
El Dorado CA-
744 PM PDT TUE MAY 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL DORADO COUNTY WILL
EXPIRE AT 745 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However hail and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sacramento.
LAT...LON 3880 12041 3880 12032 3870 12032 3870 12043
TIME...MOT...LOC 0243Z 057DEG 5KT 3878 12039
$$
RBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:29 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 1, 3:29 PM PDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 329 PM PDT Tue May 1 2018 .SYNOPSIS... Drier and warmer this week except for a few showers and thunderstorms over the Sierra through Wednesday. && .DISCUSSION... At 3:30 pm, radar is showing scattered showers developing over the Sierra from around I80 southward, including some isolated thunderstorms near and just north of Yosemite. Convective activity is expected to increase further northward through the northern Sierra into the mountains of western Plumas County/Lassen Park as another disturbance drops southward from the Pacific Northwest later today into this evening. Isolated thunderstorms are also possible in those areas through the evening, with small hail and brief heavy rain the main issues. A few snow showers are possible at Sierra pass levels into this evening, potentially bringing an additional dusting of snow. As the disturbance exits, shower activity Wednesday will be limited to the Sierra crest south of Highway 50. Temperatures have warmed around 5-10 degrees so far this afternoon compared to yesterday. Highs in the upper 70s to lower 80s to the Valley and Delta are expected, with the warmest locations over the central and northern Sacramento Valley. Northerly winds in those areas should also keep overnight temperatures mild. Further warming and drying takes place through the rest of the week as ridging from the eastern Pacific takes hold. Highs Thursday are expected to be in the low 80s through the Central Valley, mid 80s by Friday. EK && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) An upper level trough will track through NorCal for the start of the extended period. This will bring a slight chance for light showers late Saturday and for Sunday to the higher elevation in the northern part of the CWA. A few rumbles of thunder can't be ruled out in the northern coastal range Saturday evening. Rain totals will remain very light with this system and snow levels will be high. As the trough pushes east a ridge will build in and we will see warm conditions for early next week. Monday will likely be the warmest day with a northerly wind in the north valley and we are expecting highs to make into the lower 90s in that area with mid to upper 80s else where in the valley. Dry and warm weather will continue on Tuesday. -CJM && .AVIATION... VFR conditions the next 24 hours at the TAF sites. Scattered showers over the mountains south of I-80 diminish by 6z, MVFR/IFR conditions in the vicinity of any showers. Breezy northerly winds 10-15 knots gusting to 20 knots diminish to 5-10 knots this evening switching to southerly. -CJM && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:39 PM PDT | Severe Thunderstorm Warning | STO | Tuolumne | 36 min |
| May 1, 8:35 PM PDT | Special Weather Statement | STO | El Dorado | 25 min |
| May 1, 8:44 PM PDT | Special Weather Statement | STO | El Dorado | 31 min |
| May 1, 9:03 PM PDT | Special Weather Statement | STO | Tuolumne | 27 min |
Nearby
Severe Thunderstorm Warnings in California, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.